Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Columbia, SC

May 11, 20115 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 11, 2011, 12:26 AM EDT for 5 counties in South Carolina. It was in force for 79 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 12:26 AM EDT (04:26 UTC)
Expired
May 11, 2011, 1:45 AM EDT
In force
79 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Newberry County, SC

The radar

The Columbia radar (KCAE), 58 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:14 AM EDTTSTM WND DMGWhitmire, SCPUBLIC REPORTED TREES DOWN IN WHITMIRE.
May 11, 1:30 AM EDTTSTM WND DMG3 Nnw Lancaster, SCSHERIFF REPORTED TREES DOWN IN THE VAN WYCK AREA.
May 11, 1:30 AM EDTTSTM WND DMG7 Nnw Lancaster, SCSHERIFF REPORTED TREES DOWN IN THE VAN WYCK AREA.
May 11, 1:35 AM EDTTSTM WND DMGHeath Springs, SCEM REPORTS TREES AND POWERLINES DOWN IN HEATH SPRINGS.
May 11, 1:35 AM EDTHAIL 0.88Heath Springs, SCEM REPORTED DIME TO NICKEL SIZE HAIL.
May 11, 1:39 AM EDTTSTM WND DMG10 Ne Winnsboro, SCEM REPORTED TREES DOWN ACROSS NORTHERN FAIRFIELD COUNTY FROM WHITE OAK TO MITFORD.
May 11, 1:39 AM EDTTSTM WND DMG6 Nnw Winnsboro, SCEM REPORTS TREES DOWN IN NORTHERN FAIRFIELD COUNTY FROM WHITE OAK TO MITFORD.
May 11, 1:40 AM EDTTSTM WND DMGHeath Springs, SCEM REPORTS TREES AND POWERLINES DOWN IN HEATH SPRINGS.
May 11, 1:40 AM EDTHAIL 0.88Heath Springs, SCEM REPORTED DIME TO NICKEL SIZE HAIL.
May 11, 1:45 AM EDTTSTM WND DMG5 S Kershaw, SCSHERIFF REPORTED TREES DOWN ACROSS NORTHERN KERSHAW COUNTY.
May 11, 1:45 AM EDTTSTM WND DMGPomaria, SCPUBLIC REPORTED TREES DOWN IN POMERIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
3.0
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS52 KCAE 110426
SVRCAE
SCC025-039-055-057-071-110545-
/O.NEW.KCAE.SV.W.0073.110511T0426Z-110511T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1226 AM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
  KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
  LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
  NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 145 AM EDT

* AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 48 MILES NORTH OF LANCASTER TO
  37 MILES NORTHWEST OF WHITMIRE. MOVEMENT WAS SOUTHEAST AT
  45 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE CHESTERFIELD...
  WINNSBORO...WHITMIRE...PROSPERITY...PAGELAND...NEWBERRY...
  LANCASTER...KERSHAW...IRWIN...HEATH SPRINGS...ELGIN...AND CHERAW 

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

LAT...LON 3449 7989 3418 8084 3418 8085 3418 8086
      3427 8083 3418 8118 3424 8132 3413 8144
      3407 8139 3419 8193 3453 8163 3444 8153
      3449 8142 3456 8142 3454 8088 3506 8090
      3494 8078 3482 8079 3481 7994 3462 7979
TIME...MOT...LOC 0425Z 329DEG 41KT 3534 8088 3490 8190

$$
2 follow-up statements
549 
WWUS52 KCAE 110450
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1250 AM EDT WED MAY 11 2011

SCC025-039-055-057-071-110545-
/O.CON.KCAE.SV.W.0073.000000T0000Z-110511T0545Z/
CHESTERFIELD SC-FAIRFIELD SC-KERSHAW SC-LANCASTER SC-NEWBERRY SC-
1250 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NEWBERRY...LANCASTER...KERSHAW...FAIRFIELD AND CHESTERFIELD
COUNTIES...

AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LINE
EXTENDED FROM THE CHARLOTTE AREA SOUTHWESTWARD TO NEAR UNION.
MOVEMENT WAS SOUTHEASTWARD NEAR 45 MPH. 

THE LINE OF STORMS WILL ENTER THE EXTREME NORTH PART OF LANCASTER COUNTY 
BY 100 AM. THE LINE WILL EXTEND FROM NEAR WHITMIRE TO LANCASTER
TO PAGELAND AROUND 115 AM.

A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS THE
BEST PROTECTION FROM SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR CENTRAL SOUTH CAROLINA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3449 7989 3418 8084 3418 8085 3418 8086
      3427 8083 3418 8118 3424 8132 3413 8144
      3407 8139 3419 8193 3453 8163 3444 8153
      3449 8142 3456 8142 3454 8088 3506 8090
      3494 8078 3482 8079 3481 7994 3462 7979
TIME...MOT...LOC 0445Z 329DEG 41KT 3514 8074 3471 8176

$$
849 
WWUS52 KCAE 110521
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
121 AM EDT WED MAY 11 2011

SCC025-039-055-057-071-110545-
/O.CON.KCAE.SV.W.0073.000000T0000Z-110511T0545Z/
CHESTERFIELD SC-FAIRFIELD SC-KERSHAW SC-LANCASTER SC-NEWBERRY SC-
121 AM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NEWBERRY...LANCASTER...KERSHAW...FAIRFIELD AND CHESTERFIELD
COUNTIES...

AT 110 AM EDT...A LINE OF THUNDERSTORMS EXTENDED FROM
LANCASTER TO WHITMIRE. SOME OF THE STORMS IN THE LINE LIKELY
CONTAINED DAMAGING WIND AND HAIL. MOVEMENT WAS SOUTHEASTWARD NEAR 
45 MPH. THE LINE WILL EXTEND FORM WINNSBORO TO JEFFERSON BY 130 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS THE
BEST PROTECTION FROM SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR CENTRAL SOUTH CAROLINA.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3449 7989 3418 8084 3418 8085 3418 8086
      3427 8083 3418 8118 3424 8132 3413 8144
      3407 8139 3419 8193 3453 8163 3444 8153
      3449 8142 3456 8142 3454 8088 3506 8090
      3494 8078 3482 8079 3481 7994 3462 7979
TIME...MOT...LOC 0518Z 329DEG 41KT 3482 8051 3439 8152

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:32 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 10, 10:32 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1032 PM EDT TUE MAY 10 2011

.SYNOPSIS...
INCREASING ATMOSPHERIC MOISTURE IN COMBINATION WITH A SURFACE
BOUNDARY AND UPPER LEVEL ENERGY WILL PROMOTE POSSIBLE SHOWER AND
THUNDERSTORM ACTIVITY TONIGHT. THE SURFACE BOUNDARY WILL REMAIN
NEARLY STATIONARY ACROSS THE REGION WEDNESDAY THROUGH FRIDAY.
A STORM SYSTEM WILL MOVE EAST FROM THE MISSISSIPPI VALLEY FRIDAY
RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODERATE INSTABILITY REMAINS IN THE FORECAST AREA.
HOWEVER...BASED ON RADAR AND SATELLITE TRENDS WE CANCELLED SEVERE
THUNDERSTORM WATCH NUMBER 269 FOR CENTRAL SOUTH CAROLINA. RADAR
TRENDS SUPPORT THE MESOSCALE CONVECTION COMPLEX MOVING INTO
WESTERN VIRGINIA THIS EVENING REACHING THE FORECAST AREA DURING
THE 200 AM TO 500 AM TIME FRAME. THE LATEST RUC INDICATES MODERATE
INSTABILITY REMAINING WITH TOTAL TOTALS IN THE LOWER TO MIDDLE
50S. THERE MAY BE A CONTINUED THREAT OF LARGE HAIL WITH A
DIMINISHED THREAT OF DAMAGING WIND BECAUSE OF AN INVERSION
ASSOCIATED WITH DIURNAL COOLING. THE RUC SUPPORTS THE HIGHER POPS
IN THE NORTHEAST PART OF THE FORECAST AREA OVERNIGHT.

PREVIOUS DISCUSSION:
UPDATE AS OF 9 PM: CONVECTIVE ACTIVITY HAS WEAKENED CONSIDERABLY
ACROSS THE FORECAST AREA OVER THE PAST HOUR OR TWO. MOST ACTIVITY
HAS SHIFTED TO THE VA PIEDMONT INTO THE OH VALLEY AHEAD OF THE
NEXT APPROACHING SHORT WAVE. HAVE TRIMMED BACK POPS TO LOW CHANCE THROUGH
ABOUT 08Z-09Z WEDNESDAY MORNING. SEVERE THUNDERSTORM WATCH IS
STILL IN EFFECT UNTIL 11 PM THIS EVENING.

PREVIOUS DISCUSSION: SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH
OF THE AREA UNTIL 11 PM THIS EVENING. CONVECTIVE ALREADY
DEVELOPING LATE THIS AFTERNOON FROM WESTERN NC INTO THE PEE DEE
REGION OF SC ATMOSPHERE IS EXTREMELY UNSTABLE WITH LI VALUES
AROUND -9C/-10C AND SBCAPE AROUND 4000 J/KG. INSTABILITY WILL
REMAIN STRONG THROUGH THE EVENING HOURS AND UPSTREAM CONVECTION
SHOULD ROLL SOUTH INTO THE FORECAST AREA THIS EVENING GIVEN
NORTHWESTERLY CORFIDI VECTORS. MODELS CONTINUE TO ADVERTISE
POSSIBLE MCS MOVING ACROSS THE AREA OVERNIGHT AND SPC CONTINUES TO
HAVE THE AREA OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREAT FOR SEVERE
WEATHER. WILL CONTINUE TO KEEP HIGHEST POPS ACROSS THE PEE DEE
REGION THIS EVENING AND TONIGHT AS LATEST MODEL INFORMATION
INDICATES BEST CONVECTION WILL OCCUR IN THIS AREA. RAINFALL
AMOUNTS COULD RANGE FROM AROUND TWO TENTHS OF AN INCH TO AROUND
THREE QUARTERS OF AN INCH IN HEAVIER STORMS AND ACROSS THE PEE DEE
REGION.

OVERNIGHT TEMPERATURES WILL BE TRICKY AS CONVECTIVE DEBRIS CLOUD
COVER AND PRECIPITATION SHOULD LIMIT RADIATIONAL COOLING...BUT
WILL KEEP TEMPERATURES IN THE MID 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
NOT MUCH CHANGE IN THE WEATHER PATTERN WEDNESDAY THROUGH
THURSDAY. SEVERAL SHORT WAVES WILL MOVE THROUGH NORTHWEST FLOW
ALOFT BUT ARE NOT AS STRONG AS THE ONE COMING IN LATE TODAY AND
TONIGHT. THE UPPER RIDGE AXIS SHIFTS MORE OVER THE FORECAST AREA
BY THURSDAY AND SHOULD HELP MINIMIZE AFTERNOON
CONVECTION...HOWEVER AIR MASS BECOMING MORE MOIST AND MOS GUIDANCE
POPS INCREASE. SO...BASED ON 12Z MOS GUIDANCE/SREF POPS...LOW
CHANCE POPS THROUGH THE PERIOD SEEMS REASONABLE. TEMPERATURES AT
OR SLIGHTLY ABOVE NORMAL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS/ECMWF HAVE AN UPPER-LEVEL CLOSED LOW DEVELOPING ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY REGION FRIDAY...THEN SLOWLY MOVING
EASTWARD AS THE UPPER-LEVEL RIDGE BEGINS TO WEAKEN AND FLATTEN
OUT. COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL MOVE THROUGH
SUNDAY...THEN LINGER ACROSS THE REGION INTO NEXT WEEK. EXPECT TO
SEE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
THROUGH THE WEEKEND. TEMPERATURES IN THE MID 80S FRIDAY...THEN
COOLING DOWN SLIGHTLY FOR THE REMAINDER OF THE FORECAST PERIOD
BEHIND THE FRONT TO REMAIN BELOW NORMAL.

&&

.AVIATION /03Z WEDNESDAY THROUGH MONDAY/...
CONVECTIVE ACTIVITY HAS DIMINISHED CONSIDERABLY OVER THE AREA THIS
EVENING. MAIN CONVECTION HAS SHIFTED TO THE OH VALLEY WHICH IS
MOVING SOUTHEAST. HAVE REMOVED MENTION OF CB AT CAE/CUB/OGB THROUGH
08Z WEDNESDAY BUT HAVE CONTINUED TO MENTION CB AT THOSE SITES AFTER
THAT POINT UNTIL THE PRE-DAWN HOURS. CONFIDENCE OF TIMING OF BEST
CHANCE FOR CONVECTION WILL BE STILL BE MAINLY NORTH AND EAST OF THE
CSRA. CONVECTION IS DEPENDANT ON TIMING OF UPPER-LEVEL SHORT WAVES
APPROACHING FROM THE OH VALLEY. STRATUS MAY RESULT FROM CONVECTIVE
DEBRIS DURING THE PREDAWN HOURS. MVFR/POSSIBLE BRIEF IFR CONDITIONS
IN FOG MAY RESULT FROM LOW-LEVEL RESIDUAL MOISTURE AT MOST TAF
SITES 10Z-13Z WEDNESDAY. SOME CU DEVELOPING TUESDAY AFTERNOON. CB
DEVELOPMENT IS POSSIBLE TUE AFTERNOON BUT CONFIDENCE IS LOW AT THIS
POINT SO WILL NOT MENTION.

EXTENDED AVIATION OUTLOOK...SOME EARLY MORNING FOG/STRATUS
POSSIBLE AS WELL AS AFTERNOON/EVENING CONVECTION POSSIBLE THROUGH
THE PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, May 10, 9:58 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
958 PM EDT TUE MAY 10 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120200-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
958 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THERE IS A THREAT OF SEVERE WEATHER DURING THE EARLY MORNING HOURS
ON WEDNESDAY AHEAD OF AN APPROACHING UPPER-LEVEL DISTURBANCE IN
THE OHIO VALLEY. LARGE HAIL WILL BE THE MAJOR CONCERN FROM THE
STRONGER STORMS. THE THREAT SHOULD END BY AROUND SUNRISE WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT WILL
CONTINUE TO MONITOR THE SITUATION.

In the hours before

Special weather statement, May 10, 10:49 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1049 PM EDT TUE MAY 10 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110600-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1049 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT...

A COMPLEX OF THUNDERSTORMS MOVING INTO NORTHWESTERN NORTH CAROLINA
AT 1040 PM WAS MOVING SOUTHWARD NEAR 50 MPH. SOME OF THESE THUNDERSTORMS
CONTAINED DAMAGING WIND AND HAIL. SOME WEAKENING WILL LIKELY OCCUR
BECAUSE OF THE LOSS OF DAYTIME HEATING. HOWEVER...IF WEAKENING
DOES NOT OCCUR THEN A SEVERE THUNDERSTORM WATCH WILL BE ISSUED
DURING THE EARLY MORNING HOURS FOR PARTS OF CENTRAL SOUTH CAROLINA
AND POSSIBLY THE CENTRAL SAVANNAH RIVER AREA. THE THREAT WILL BE
MAINLY DURING THE 200 AM TO 600 AM TIME FRAME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:36 AM EDTSevere Thunderstorm WarningCAECalhoun, Chesterfield, Fairfield, Kershaw, Lancaster, Lee and 3 more54 min
May 11, 2:10 AM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Lee, Orangeburg, Sumter80 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.